Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 140, NWS Austin/San Antonio, TX

May 23, 2015Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 23, 2015, 2:40 PM CDT for Val Verde County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2015, 2:40 PM CDT (19:40 UTC)
Expired
May 23, 2015, 3:45 PM CDT
In force
65 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 111 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 7.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2727 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WUUS54 KEWX 231940
SVREWX
TXC465-232045-
/O.NEW.KEWX.SV.W.0140.150523T1940Z-150523T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
240 PM CDT SAT MAY 23 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 345 PM CDT

* AT 239 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 22 MILES
  SOUTHWEST OF BOX CANYON-AMISTAD...OR 28 MILES SOUTHWEST OF
  COMSTOCK...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DEL RIO...LANGTRY...COMSTOCK...OSMAN...SHUMLA...LAKE VIEW...
  PUMPVILLE...VAL VERDE PARK...SEMINOLE CANYON STATE PARK...CIENEGAS
  TERRACE...LAUGHLIN AFB...AMISTAD VILLAGE...BOX CANYON-AMISTAD...
  PAFFORD CROSSING...ROUGH CANYON REC AREA...DEVILS SHORES...BAKERS
  CROSSING AND DEVILS RIVER STATE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE AMISTAD...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2995 10175 3022 10078 2925 10077 2928 10087
      2936 10100 2946 10106 2952 10125 2962 10125
      2963 10126 2957 10129 2965 10130 2965 10136
      2975 10142 2977 10140 2975 10144 2979 10147
      2976 10154 2981 10155 2977 10158 2977 10170
TIME...MOT...LOC 1939Z 266DEG 19KT 2937 10148 

HAIL...1.00IN
WIND...60MPH
 
$$

MSL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:26 PM CDT, 14 minutes earlier.

Area forecast discussion, May 23, 2:26 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
226 PM CDT SAT MAY 23 2015

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
AN ACTIVE AND COMPLEX FORECAST IS SHAPING UP OVER SOUTH CENTRAL
TEXAS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH BOTH
SEVERE WEATHER AND FLASH FLOODING POSSIBLE. FLASH FLOOD WATCH IS
IN EFFECT THROUGH 7 PM ON SUNDAY.

IN ADDITION TO THE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY
THAT IS ONGOING CURRENTLY ACROSS THE TEXAS HILL COUNTRY AND I-35
CORRIDOR CONVECTION HAS BEGUN ACROSS NORTHERN MEXICO AND THE BIG
BEND REGION. THIS IS THE START OF A LARGE LINEAR MCS THAT ALL OF
THE MESOSCALE MODELS SHOW MOVING ACROSS THE STATE THIS EVENING
INTO EARLY TOMORROW MORNING. THE UPPER LEVEL LOW PRESSURE THAT HAS
BEEN SITTING OVER THE WESTERN UNITED STATES WILL MOVE TO THE EAST
AND NORTHEAST THIS AFTERNOON AND OVERNIGHT PROVIDING THE LIFT FOR
THIS MCS. THERE IS PLENTY OF MOISTURE IN PLACE WITH DEWPOINTS IN
THE LOW 70S AND PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2
INCHES. THERE IS ALSO PLENTY OF INSTABILITY OVER THE AREA WITH
THE MORNING DRT AND CRP SOUNDINGS BOTH HAVING 2000 - 3000 J/KG OF
CAPE. A GOOD AMOUNT OF LOW LEVEL AND BULK SHEAR IS ALSO EVIDENT
ACCORDING TO THE MODELS. THIS MEANS THAT ALL OF THE INGREDIENTS
ARE IN PLACE FOR BOTH HEAVY RAINFALL AND SEVERE WEATHER THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS INTO TOMORROW. WILL
BREAKDOWN THE THREATS AND THE TIME PERIODS IN THE REST OF THE
SHORT TERM AFD.

FOR TONIGHT...AS ALREADY DISCUSSED...THE MESOSCALE MODELS DEVELOP
A COMPLEX OF STORMS THAT WILL SWEEP ACROSS THE STATE OVERNIGHT
TONIGHT. TIMING FOR THIS CONTINUES TO GET EARLIER. THE NSSL WRF
AND ARM BOTH HAVE THE LINE APPROACHING THE I-35 CORRIDOR BY THE
LATE AFTERNOON. THE TEXAS TECH WRF AND HRRR AND NMM ALL SAY THAT
THE LINE WILL BE MOVING THROUGH THE HILL COUNTRY AND APPROACHING
THE I-35 CORRIDOR BY 9PM AND SLOWLY PUSHING EAST THROUGH THE EARLY
MORNING HOURS. BASED ON CURRENT SATELLITE TRENDS THE EARLIER
TIMING IS BEGINNING TO LOOK MORE LIKELY. MODELS ARE STILL HOLDING
ONTO 1-3 INCH RAINFALL TOTALS WITH THIS INITIAL WAVE OF
CONVECTION. THIS...ON TOP OF ADDITIONAL RAINS THAT HAVE ALREADY
FALLEN TODAY...AND THE FACT THAT SOILS ARE SATURATED WILL LEAD TO
THE THREAT OF BOTH RIVER FLOODING AND FLASH FLOODING. THE SEVERE
WEATHER THREAT WILL ALSO BE PRESENT. WHILE CONVECTION GROUPING
TOGETHER LIKE THIS TYPICAL MEANS THE THREAT FOR SEVERE WEATHER IS
A LITTLE BIT LESS...CONVECTIVE PARAMETERS ARE VERY FAVORABLE. THE
MAIN CONCERNS WILL BE FIRST DAMAGING THUNDERSTORM WINDS WITHIN
BOWING SECTIONS OF THE LINE. THE HRRR ACTUAL SUPPORTS THIS WITH
SEVERAL BOWING SECTIONS BEING SHOWN IN THE MODEL REFLECTIVITY.
THERE IS ALSO SUFFICIENT SURFACE WIND SHEAR AND HELICITY VALUES
TO RESULT IN AN ISOLATED TORNADO THREAT AS WINDS PROFILES TURN
WITH HEIGHT.

DURING THE OVERNIGHT HOURS IT IS IMPERATIVE THAT THOSE OUT AND
ABOUT FOR THE HOLIDAY WEEKEND...ESPECIALLY THOSE ON LOCAL RIVERS
AND LAKES...MONITOR THE WEATHER AND BE READY TO ACT SHOULD A
WARNING BE ISSUED FOR THEIR AREA. HAVE MULTIPLE WAYS TO RECEIVE
WEATHER INFORMATION...HAVE A PLAN TO SEEK SHELTER OR GET TO SAFETY
SHOULD SEVERE WEATHER OR FLOODING OCCUR...AND ALWAYS REMEMBER TO
TURN AROUND...DONT DROWN.

AS WE GET INTO EARLY SUNDAY MORNING THE LINE WILL CONTINUE TO
PUSH ACROSS THE I-35 CORRIDOR INTO OUR EASTERN COUNTIES WITH
CONTINUED RISK FOR FLASH FLOODING AND SEVERE WEATHER. MODELS NOW
SHOW THE LINE MOVING OUT OF OUR CWA BY 09Z TO 12Z (4 TO 7 AM).
BEHIND THE LINE THE ATMOSPHERE WILL BE SOME WHAT WORKED OVER FROM
THE NIGHT OF STORMS. ALTHOUGH MODEL SOUNDINGS SHOW OVER 3000 J/KG
OF CAPE...SIGNIFICANT INSTABILITY...DURING THE AFTERNOON HOURS
ALONG THE I-35 CORRIDOR. THE SAME SOUNDINGS SHOW SIGNIFICANT LOW
AND UPPER LEVEL DRYING OF THE ATMOSPHERE. THIS SHOULD LIMIT SHOWER
AND THUNDERSTORM ACTIVITY SUNDAY AFTERNOON INTO THE OVERNIGHT
HOURS SUNDAYS. MESOSCALE MODELS LIKE THE ARM/NMM/NSSL WRF DO SHOW
SOME ISOLATED ACTIVITY SUNDAY AFTERNOON BUT COVERAGE SHOULD BE
LIMITED.

TO SUMMARIZE THE NEXT 24 HOURS...1 TO 4 INCHES OF RAINFALL ARE
EXPECTED WITH A LINE OF SHOWERS AND STORMS THAT WILL SLOWLY MOVE
ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. FLASH FLOOD
WATCH IN EFFECT. THE LINE SHOULD BE PUSHING OUT OF OUR AREA
EARLY SUNDAY MORNING. THE THREAT FOR SEVERE THUNDERSTORM WINDS
ALONG WITH AN ISOLATED TORNADO EXIST WITH THE LINE. BY TOMORROW
AFTERNOON ONLY AN ISOLATED SHOWER OR THUNDERSTORM IS EXPECTED
THROUGH THE AFTERNOON AND OVERNIGHT HOURS. EVERYONE SHOULD BE
WEATHER AWARE FOR THIS WEEKEND...ESPECIALLY THOSE OUT AND ABOUT ON
AREA RIVERS AND LAKES.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...
THE BREAK FROM THE SHOWER AND THUNDERSTORM ACTIVITY WILL BE SHORT
LIVED AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES ON MONDAY.
THIS DISTURBANCE...CURRENTLY SEEN ON WATER VAPOR ACROSS NORTHERN
CALIFORNIA WILL ROTATE AROUND THE BASE OF THE LARGER UPPER LEVEL
TROUGH AND GIVE SOUTH CENTRAL TEXAS ANOTHER SHOT OF RAIN AND
STORMS. MODELS INDICATE THAT THE BEST TIMING FOR ANOTHER WAVE OF
PRECIPITATION WILL BE FROM AROUND LUNCH TIME THROUGH THE
AFTERNOON. MODEL QPF (FROM THE GFS AND ECMWF) FOR THIS TIME PERIOD
SUGGEST ANOTHER 1 TO 2 INCHES POSSIBLE. PRECIPITABLE WATER VALUES
REMAIN OVER 1.5 INCHES AS WELL. LATER SHIFTS WOULD POSSIBLE NEED
TO CONSIDER EXTENDING THE FLASH FLOOD WATCH INTO MONDAY AS
CONFIDENCE INCREASES. THE CHANCE FOR SEVERE WEATHER WILL ALSO
RETURN ON MONDAY. SPC HAS THE AREA CURRENTLY BLANKETED IN A DAY 3
SLIGHT RISK. MODEL SOUNDINGS AGAIN SHOW CAPE AND SHEAR VALUES
SUPPORTIVE OF HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. STORM
MODE AND COVERAGE OF STORMS WILL DETERMINE THE OVERALL THREAT OF
TORNADOES AS CHANCES ARE BETTER WITH ISOLATED SUPERCELLS RATHER
THAN WIDESPREAD CONVECTION OR MCS STORM MODES. WILL HAVE TO
MONITOR THE THREAT FOR SEVERE WEATHER MONDAY CLOSELY. STRESSING
AGAIN...ANYONE WITH OUTDOOR PLANS FOR THE HOLIDAY NEEDS TO MAKE
SURE THEY ARE WEATHER AWARE AND HAVE A PLAN TO SEEK SHELTER SHOULD
SEVERE WEATHER DEVELOP.

THE UPPER LEVEL FLOW FOR TUESDAY IS MORE ZONAL WITH SOME SLIGHT
RIDGING FOR WEDNESDAY. THIS WILL BRING ANOTHER REDUCTION IN POP
CHANCES FOR MID-WEEK. BY THE END OF THE WEEK ANOTHER LARGE UPPER
LEVEL TROUGH SETS UP ACROSS THE WEST RETURNING THE AREA TO A
SIMILAR PATTERN THAT WE HAVE BEEN IN FOR THE LAST FEW WEEKS WITH A
LARGE UPPER TROUGH SENDING A SERIES OF DISTURBANCES ACROSS THE
AREA. RAIN CHANCES WILL BE ON THE RISE AGAIN LATE NEXT WEEK INTO
NEXT WEEKEND.

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  81  70  81  69 /  90  70  30  70  60
AUSTIN BERGSTROM INTL AIRPORT  69  82  69  81  68 /  90  70  30  70  60
NEW BRAUNFELS MUNI AIRPORT     68  83  69  81  70 /  90  70  40  70  60
BURNET MUNI AIRPORT            67  81  69  80  67 /  90  70  30  70  40
DEL RIO INTL AIRPORT           68  90  71  89  69 /  60  30  20  50  20
GEORGETOWN MUNI AIRPORT        69  80  69  80  68 /  90  70  30  70  50
HONDO MUNI AIRPORT             68  85  70  83  69 /  90  40  30  70  40
SAN MARCOS MUNI AIRPORT        69  82  69  81  69 /  90  70  40  70  60
LA GRANGE - FAYETTE REGIONAL   71  82  71  82  71 /  80  80  60  60  60
SAN ANTONIO INTL AIRPORT       68  84  71  82  71 /  90  60  40  70  50
STINSON MUNI AIRPORT           69  84  71  83  71 /  90  60  40  70  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...TREADWAY
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 23, 4:53 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 AM CDT SAT MAY 23 2015

TXZ171>173-183>194-202>209-217>225-228-241000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
453 AM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
TODAY AND TONIGHT. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED
OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT
FOR HEAVY RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE
THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED
SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH
THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED
TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1
TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND
RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN
EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT.

IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS...
CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO
FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND
ISOLATED BRIEF TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS
THROUGH 7 PM CDT SUNDAY EVENING.

WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME
HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY
EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL
OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL
TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT
RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL
ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE
THUNDERSTORM COMPLEX.

NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY
TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY
AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL
TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL
RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP
TO 6 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND.

In the hours before

Special weather statement, May 23, 2:20 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 PM CDT SAT MAY 23 2015

TXZ190-191-232015-
BLANCO TX-HAYS TX-
220 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYS AND CENTRAL
BLANCO COUNTIES UNTIL 315 PM CDT...

AT 219 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PAYTON...OR 7 MILES EAST OF BLANCO...MOVING NORTH AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLANCO...ROUND MOUNTAIN...JOHNSON CITY...CYPRESS MILL...PAYTON...
HENLY AND PEDERNALES FALLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3036 9817 3032 9813 3008 9821 3005 9840
      3042 9850 3043 9813
TIME...MOT...LOC 1919Z 182DEG 24KT 3011 9830

MSL
Local storm report, May 23, 2:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             1 NW NIEDERWALD         30.02N  97.75W
05/23/2015  M0.25 INCH       HAYS               TX   PUBLIC

&&

EVENT NUMBER EWX1500428

CVP
Special weather statement, May 23, 2:26 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
226 PM CDT SAT MAY 23 2015

TXZ192>194-232030-
LEE TX-TRAVIS TX-BASTROP TX-
226 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TRAVIS...BASTROP AND
CENTRAL LEE COUNTIES UNTIL 330 PM CDT...

AT 225 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAMP SWIFT...OR NEAR BASTROP...MOVING NORTH AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...BASTROP...GIDDINGS...SMITHVILLE...MUSTANG RIDGE...CEDAR
CREEK...CIRCLE D-KC ESTATE...WYLDWOOD...CIRCLE D-KC ESTATES...CAMP
SWIFT...PAIGE...ONION CREEK...UPTON...MANHEIM...ALUM CREEK...
LINCOLN...HILLS PRAIRIE...MAHA...PILOT KNOB AND RED ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3000 9709 2991 9742 3004 9762 3007 9765
      3007 9766 3017 9782 3034 9683
TIME...MOT...LOC 1925Z 182DEG 23KT 3017 9736

MSL
Local storm report, May 23, 2:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     1 E CIRCLE D-KC ESTATE  30.16N  97.21W
05/23/2015                   BASTROP            TX   EMERGENCY MNGR

            TREES BLOWN DOWN BY THUNDERSTORM WINDS AT HWY 21 AND
            CARDINAL

&&

EVENT NUMBER EWX1500429

CVP
Special weather statement, May 23, 2:30 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 PM CDT SAT MAY 23 2015

TXZ190-191-206-232015-
BLANCO TX-COMAL TX-HAYS TX-
230 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COMAL...WEST
CENTRAL HAYS AND SOUTH CENTRAL BLANCO COUNTIES UNTIL 315 PM CDT...

AT 230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPRING BRANCH...OR 8 MILES WEST OF CANYON LAKE DAM...MOVING NORTH AT
25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CANYON LAKE DAM...CANYON LAKE...SPRING BRANCH...TWIN SISTERS...
FISCHER AND STARTZVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2983 9823 2983 9844 2991 9845 2998 9846
      3003 9846 3008 9811
TIME...MOT...LOC 1930Z 181DEG 23KT 2991 9834

MSL
Special weather statement, May 23, 2:33 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
233 PM CDT SAT MAY 23 2015

TXZ224-225-232030-
DE WITT TX-LAVACA TX-
233 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEWITT AND WESTERN
LAVACA COUNTIES UNTIL 330 PM CDT...

AT 233 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EZZELL...OR 12 MILES SOUTHEAST OF YOAKUM...MOVING NORTH AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YOAKUM...HALLETTSVILLE...SHINER...MOULTON...EZZELL...SWEET HOME...
WORTHING...HENKHAUS...MOUNT OLIVE...BRESLAU...KOERTH...MONT...
TERRYVILLE...VSETIN...HOPE...WIED AND WITTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2913 9688 2910 9710 2957 9719 2955 9679
TIME...MOT...LOC 1933Z 180DEG 23KT 2922 9696

MSL

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:09 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Real, Uvalde3 hr
May 23, 3:45 AM CDTFlash Flood WarningEWXEdwards, Real, Uvalde4 hr
May 23, 12:37 PM CDTAreal Flood AdvisoryEWXBandera, Kerr, Medina, Real, Uvalde113 min
May 23, 1:01 PM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Karnes, Lavaca, Wilson119 min
May 23, 1:28 PM CDTAreal Flood AdvisoryEWXFayette2 hr
May 23, 1:42 PM CDTSpecial Weather StatementEWXFayette48 min
May 23, 2:06 PM CDTSpecial Weather StatementEWXComal39 min
May 23, 2:12 PM CDTRiver Flood WarningEWXUvalde31 hr
May 23, 2:20 PM CDTSpecial Weather StatementEWXBlanco55 min
May 23, 2:26 PM CDTSpecial Weather StatementEWXBastrop64 min
May 23, 2:30 PM CDTSpecial Weather StatementEWXComal45 min
May 23, 2:33 PM CDTSpecial Weather StatementEWXLavaca57 min
May 23, 2:45 PM CDTSpecial Weather StatementEWXWilliamson60 min
May 23, 2:52 PM CDTSpecial Weather StatementEWXHays53 min
May 23, 3:11 PM CDTFlash Flood WarningEWXBandera, Real, Uvalde2 hr
May 23, 3:22 PM CDTSpecial Weather StatementEWXBlanco38 min
May 23, 3:28 PM CDTSpecial Weather StatementEWXFrio47 min
May 23, 3:37 PM CDTAreal Flood AdvisoryEWXVal Verde113 min
May 23, 3:42 PM CDTAreal Flood AdvisoryEWXBexar2 hr
May 23, 3:48 PM CDTSpecial Weather StatementEWXVal Verde42 min
May 23, 4:08 PM CDTFlash Flood WarningEWXEdwards, Kinney, Val Verde3 hr
May 23, 4:12 PM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Comal, Kendall, Kerr and 1 more9 hr
May 23, 4:50 PM CDTFlash Flood WarningEWXBandera, Edwards, Kerr, Real6 hr
May 23, 5:03 PM CDTSpecial Weather StatementEWXUvalde27 min
May 23, 5:14 PM CDTFlash Flood WarningEWXBandera, Medina, Real, Uvalde3 hr
May 23, 5:31 PM CDTSpecial Weather StatementEWXUvalde59 min
May 23, 5:46 PM CDTSpecial Weather StatementEWXComal44 min
May 23, 5:51 PM CDTSevere Thunderstorm WarningEWXUvalde39 min
May 23, 5:57 PM CDTTornado WarningEWXComal33 min
May 23, 6:05 PM CDTRiver Flood WarningEWXBandera28 hr
May 23, 6:29 PM CDTFlash Flood WarningEWXBlanco, Gillespie6 hr
May 23, 6:39 PM CDTSpecial Weather StatementEWXZavala51 min
May 23, 6:45 PM CDTSevere Thunderstorm WarningEWXBlanco45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.